Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 356, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 14, 2003, 10:00 PM CDT for Marion County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 10:00 PM CDT (03:00 UTC)
- Expired
- May 14, 2003, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 150300 SVRJAN MSC091-150345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 1045 PM CDT * AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR COLUMBIA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR IMPROVE AT 1010 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3140 8989 3123 8995 3110 8968 3139 8967 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:30 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 14, 6:30 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...MESO UPDATE... NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT WED MAY 14 2003 SATELLITE IMAGERY SHOWS THUNDERSTORM COMPLEX TRACKING SOUTHEAST ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA ALONG SURFACE BOUNDARY. UPPER NORTHWEST FLOW AND 850 THETAE RIDGE WILL TAKE IT INTO NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI THIS EVENING. SPC HAS ISSUED SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI UNTIL MIDNIGHT. SO HAVE ADJUSTED ZONES. THE REST OF FORECAST APPEARS TO BE ON TRACK. .JAN... AR...FLOOD WATCH SE ZONES FOR TONIGHT. LA...FLOOD WATCH NE ZONES N OF INTERSTATE 20 TONIGHT. MS...FLOOD WATCH CENTRAL/NRN ZONES N OF INTERSTATE 20 TONIGHT. 17
Hazardous weather outlook, May 14, 7:37 PM CDT, 2 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 737 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY MORNING THURSDAY AS A COMPLEX OF THUNDERSTORMS MOVE EAST SOUTHEAST ALONG A RETREATING WARM FRONT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF A LINE FROM LAKE VILLAGE ARKANSAS TO KOSCIUSKO MISSISSIPPI...WITH A SLIGHTLY HIGHER PROBABILITY BETWEEN I-20 AND HIGHWAY 84. THE MAIN CONCERN WITH THESE STORMS WILL BE DAMAGING WIND TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. ALL THUNDERSTORM ACTIVITY IS EXPECTED TO BE EAST OF THE REGION BY SUNRISE. THE WARM FRONT IS EXPECT TO LIFT NORTH OF THE AREA ON THURSDAY WITH ONLY SCATTERED THUNDERSTORMS POSSIBLE. NO SEVERE STORMS ARE EXPECTED AS AN UPPER RIDGE WILL BEGIN BUILDING IN...SUPPRESSING ANY SEVERE STORMS. ...FLOODING... FLOODING WILL BE POSSIBLE TONIGHT...MAINLY NORTH OF I-20...AS A LARGE THUNDERSTORM COMPLEX MOVES OVER THE REGION. INDIVIDUAL STORMS MAY REPEATEDLY TRACK OVER THE SAME AREAS...RESULTING IN LOCALIZED FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN THESE AREAS...HOWEVER ISOLATED AMOUNTS OF 3 TO 5 INCHES MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... SEVERE THUNDERSTORMS WILL ONCE AGAIN ENTER THE PICTURE FRIDAY AFTERNOON AND LAST THROUGH SATURDAY...AS POTENT UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN SEVERE WEATHER RISKS WILL CONTINUE TO BE HAIL GREATER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS HIGHER THAN 60 MILES AN HOUR. STAY INFORMED TO UPDATED FORECASTS AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SYSTEM. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING EARLY SUNDAY MORNING...MAINLY OVER THE SOUTHEAST AREAS...AS A COLD FRONT PUSHES THROUGH. THE FRONT IS EXPECTED TO BE EAST OF THE REGION BY SUNDAY AFTERNOON...RESULTING IN A LOW RISK FOR HAZARDOUS WEATHER THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 14, 7:23 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 8 N FAYETTE MS 0.75 INCH HAIL
05/14/03 JEFFERSON REPORTED BY JEFFERSON
COUNTY EMA.Local storm report, May 14, 7:57 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM LORMAN MS 1.00 INCH HAIL
05/14/03 JEFFERSON REPORTED BY JEFFERSON
COUNTY EMA.Local storm report, May 14, 8:33 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM 3 E FAIR OAK SPRINGS MS 0.75 INCH HAIL
05/14/03 LINCOLN REPORTED BY LINCOLN
COUNTY EMA.Local storm report, May 14, 9:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM RAYVILLE LA FLOODING
05/14/03 RICHLAND CITY WIDE STREET
FLOODING. WATER BEGINNING
TO GET INTO SOME HOMES.
REPORTED BY RICHLAND
PARISH SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:08 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 21 min |
| May 14, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| May 14, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| May 14, 9:48 PM CDT | Flash Flood Warning | JAN | Warren | 2 hr |
| May 14, 10:07 PM CDT | Tornado Warning | JAN | Marion | 43 min |
| May 14, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 58 min |
| May 14, 11:37 PM CDT | Tornado Warning | JAN | Copiah | 43 min |
| May 14, 11:57 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.